Enzalutamide-warfarin interaction necessitating warfarin dosage adjustment

A case report of successful clinical management

J. L. Parrett, Anne Reaves, T. H. Self, R. E. Owens

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

What is known and objectives: Enzalutamide package labeling recommends avoiding concurrent warfarin use due to potential reductions in warfarin concentrations via enzalutamide-associated hepatic enzyme induction. A case of successful management of this interaction via warfarin adjustments is reported. Case description: A 77-year-old Caucasian male, previously relatively stable on warfarin 42-45 mg weekly, reported to clinic after the recent start of enzalutamide and subsequent hospitalization with a subtherapeutic International Normalized Ratio (INR). A 50% increase in weekly warfarin dose resulted in a therapeutic INR. Enzalutamide was temporarily discontinued, and a 33% weekly warfarin dose decrease resulted in two therapeutic INRs. What is new and conclusion: This is the first case to highlight the clinical significance of this interaction, noting that patients taking enzalutamide may require approximately 30%-50% adjustment in their warfarin dosage to maintain a therapeutic INR.

Original languageEnglish (US)
Pages (from-to)276-279
Number of pages4
JournalJournal of Clinical Pharmacy and Therapeutics
Volume43
Issue number2
DOIs
StatePublished - Apr 1 2018

Fingerprint

Warfarin
International Normalized Ratio
Enzyme Induction
Case Management
MDV 3100
Hospitalization
Therapeutics
Liver

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

Enzalutamide-warfarin interaction necessitating warfarin dosage adjustment : A case report of successful clinical management. / Parrett, J. L.; Reaves, Anne; Self, T. H.; Owens, R. E.

In: Journal of Clinical Pharmacy and Therapeutics, Vol. 43, No. 2, 01.04.2018, p. 276-279.

Research output: Contribution to journalArticle

@article{72a3a2750ba9483986fb67c905d6563f,
title = "Enzalutamide-warfarin interaction necessitating warfarin dosage adjustment: A case report of successful clinical management",
abstract = "What is known and objectives: Enzalutamide package labeling recommends avoiding concurrent warfarin use due to potential reductions in warfarin concentrations via enzalutamide-associated hepatic enzyme induction. A case of successful management of this interaction via warfarin adjustments is reported. Case description: A 77-year-old Caucasian male, previously relatively stable on warfarin 42-45 mg weekly, reported to clinic after the recent start of enzalutamide and subsequent hospitalization with a subtherapeutic International Normalized Ratio (INR). A 50{\%} increase in weekly warfarin dose resulted in a therapeutic INR. Enzalutamide was temporarily discontinued, and a 33{\%} weekly warfarin dose decrease resulted in two therapeutic INRs. What is new and conclusion: This is the first case to highlight the clinical significance of this interaction, noting that patients taking enzalutamide may require approximately 30{\%}-50{\%} adjustment in their warfarin dosage to maintain a therapeutic INR.",
author = "Parrett, {J. L.} and Anne Reaves and Self, {T. H.} and Owens, {R. E.}",
year = "2018",
month = "4",
day = "1",
doi = "10.1111/jcpt.12612",
language = "English (US)",
volume = "43",
pages = "276--279",
journal = "Journal of Clinical Pharmacy and Therapeutics",
issn = "0269-4727",
publisher = "Wiley-Blackwell",
number = "2",

}

TY - JOUR

T1 - Enzalutamide-warfarin interaction necessitating warfarin dosage adjustment

T2 - A case report of successful clinical management

AU - Parrett, J. L.

AU - Reaves, Anne

AU - Self, T. H.

AU - Owens, R. E.

PY - 2018/4/1

Y1 - 2018/4/1

N2 - What is known and objectives: Enzalutamide package labeling recommends avoiding concurrent warfarin use due to potential reductions in warfarin concentrations via enzalutamide-associated hepatic enzyme induction. A case of successful management of this interaction via warfarin adjustments is reported. Case description: A 77-year-old Caucasian male, previously relatively stable on warfarin 42-45 mg weekly, reported to clinic after the recent start of enzalutamide and subsequent hospitalization with a subtherapeutic International Normalized Ratio (INR). A 50% increase in weekly warfarin dose resulted in a therapeutic INR. Enzalutamide was temporarily discontinued, and a 33% weekly warfarin dose decrease resulted in two therapeutic INRs. What is new and conclusion: This is the first case to highlight the clinical significance of this interaction, noting that patients taking enzalutamide may require approximately 30%-50% adjustment in their warfarin dosage to maintain a therapeutic INR.

AB - What is known and objectives: Enzalutamide package labeling recommends avoiding concurrent warfarin use due to potential reductions in warfarin concentrations via enzalutamide-associated hepatic enzyme induction. A case of successful management of this interaction via warfarin adjustments is reported. Case description: A 77-year-old Caucasian male, previously relatively stable on warfarin 42-45 mg weekly, reported to clinic after the recent start of enzalutamide and subsequent hospitalization with a subtherapeutic International Normalized Ratio (INR). A 50% increase in weekly warfarin dose resulted in a therapeutic INR. Enzalutamide was temporarily discontinued, and a 33% weekly warfarin dose decrease resulted in two therapeutic INRs. What is new and conclusion: This is the first case to highlight the clinical significance of this interaction, noting that patients taking enzalutamide may require approximately 30%-50% adjustment in their warfarin dosage to maintain a therapeutic INR.

UR - http://www.scopus.com/inward/record.url?scp=85029367387&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85029367387&partnerID=8YFLogxK

U2 - 10.1111/jcpt.12612

DO - 10.1111/jcpt.12612

M3 - Article

VL - 43

SP - 276

EP - 279

JO - Journal of Clinical Pharmacy and Therapeutics

JF - Journal of Clinical Pharmacy and Therapeutics

SN - 0269-4727

IS - 2

ER -